Alert archive / Michigan / Wind Advisories in 2005

Wind Advisory 3, NWS Grand Rapids, MI

November 8, 200517 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Nov 8, 2005, 3:54 PM EST for 17 counties in Michigan. It took effect at Nov 9, 2005, 11:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 8, 2005, 3:54 PM EST (20:54 UTC)
In effect from
Nov 9, 2005, 11:00 AM EST
Expired
Nov 9, 2005, 11:07 PM EST
In force
12 hr
Issued by
NWS Grand Rapids, MI

Counties Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mecosta County, MI, Montcalm County, MI, Newaygo County, MI, Osceola County, MI

The radar

The Grand Rapids radar (KGRR), 45 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-11-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-11-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1344 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 082054
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
354 PM EST TUE NOV 8 2005

...VERY WINDY CONDITIONS WILL DEVELOP WEDNESDAY...

.A LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER THE NORTHERN PLAINS
STATES WILL INTENSIFY RAPIDLY AS IT MOVES EAST TO THE LAKE
SUPERIOR REGION BY DAYBREAK WEDNESDAY. THE COLD FRONT WILL COME
THROUGH OUR AREA WEDNESDAY MORNING AND VERY WINDY CONDITIONS WILL
DEVELOP LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING BEHIND
THIS FRONT. 

MIZ038>040-044>046-051-052-057>059-065>067-072>074-090500-
/O.NEW.KGRR.WI.Y.0003.051109T1600Z-051110T0300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...
WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...
GRAND RAPIDS...IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...
LANSING...KALAMAZOO...BATTLE CREEK...JACKSON
354 PM EST TUE NOV 8 2005

...WIND ADVISORY IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EST WEDNESDAY. 

VERY WINDY CONDITIONS WILL DEVELOP LATE WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING AS AN INTENSE LOW PRESSURE SYSTEM MOVES THROUGH
THE UPPER GREAT LAKES REGION. WIND GUSTS OF 45 TO 50 MPH ARE LIKELY
ACROSS THE ADVISORY AREA WITH A FEW GUSTS TO AROUND 55 MPH POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ037-043-050-056-064-071-090500-
/O.NEW.KGRR.HW.A.0001.051109T1600Z-051110T0300Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...
GRAND HAVEN...HOLLAND...SOUTH HAVEN
354 PM EST TUE NOV 8 2005

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING. 

VERY WINDY CONDITIONS WILL DEVELOP LATE WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING AS AN INTENSE LOW PRESSURE SYSTEM MOVES THROUGH
THE UPPER GREAT LAKES REGION. THERE IS POTENTIAL FOR SUSTAINED
WIND SPEEDS OF 40 MPH OR WIND GUSTS OF AT LEAST 58 MPH FROM LATE
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THEREFORE A HIGH WIND
WATCH HAS BEEN POSTED FOR THAT TIME FRAME.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

LAURENS MJS
5 follow-up statements
000 
WWUS73 KGRR 090415
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1115 PM EST TUE NOV 8 2005

...VERY WINDY CONDITIONS WILL DEVELOP WEDNESDAY...

.A LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER THE NORTHERN PLAINS
STATES WILL INTENSIFY RAPIDLY AS IT MOVES EAST TO THE LAKE
SUPERIOR REGION BY DAYBREAK WEDNESDAY. THE COLD FRONT WILL COME
THROUGH OUR AREA WEDNESDAY MORNING AND VERY WINDY CONDITIONS WILL
DEVELOP LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING BEHIND
THIS FRONT.

MIZ038>040-044>046-051-052-057>059-065>067-072>074-091215-
/O.CON.KGRR.WI.Y.0003.051109T1600Z-051110T0300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...
WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...
GRAND RAPIDS...IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...
LANSING...KALAMAZOO...BATTLE CREEK...JACKSON
1115 PM EST TUE NOV 8 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM EST
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 10 PM EST
WEDNESDAY. 

VERY WINDY CONDITIONS WILL DEVELOP LATE WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING AS AN INTENSE LOW PRESSURE SYSTEM MOVES THROUGH
THE UPPER GREAT LAKES REGION. WIND GUSTS OF 45 TO 50 MPH ARE
LIKELY ACROSS THE ADVISORY AREA WITH A FEW GUSTS TO AROUND 55 MPH
POSSIBLE.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ037-043-050-056-064-071-091215-
/O.CON.KGRR.HW.A.0001.051109T1600Z-051110T0300Z/
MASON-OCEANA-MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...LUDINGTON...HART...MUSKEGON...
GRAND HAVEN...HOLLAND...SOUTH HAVEN
1115 PM EST TUE NOV 8 2005

...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM EST WEDNESDAY
THROUGH WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM EST WEDNESDAY
THROUGH WEDNESDAY EVENING. 

VERY WINDY CONDITIONS WILL DEVELOP LATE WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING AS AN INTENSE LOW PRESSURE SYSTEM MOVES THROUGH
THE UPPER GREAT LAKES REGION. THERE IS POTENTIAL FOR SUSTAINED
WIND SPEEDS OF 40 MPH OR WIND GUSTS OF AT LEAST 58 MPH FROM LATE
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. THEREFORE A HIGH
WIND WATCH HAS BEEN POSTED FOR THAT TIME FRAME.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS73 KGRR 090909
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
409 AM EST WED NOV 9 2005

...VERY WINDY CONDITIONS WILL DEVELOP TODAY...

.A LOW PRESSURE SYSTEM LOCATED JUST NORTH OF MINNESOTA EARLY THIS
MORNING WILL INTENSIFY AS IT MOVES EAST ACROSS THE LAKE SUPERIOR
REGION TODAY. A STRONG COLD FRONT EXTENDING SOUTH FROM THE LOW
WILL WILL COME THROUGH OUR AREA THIS MORNING AND THE VERY WINDY
CONDITIONS WILL DEVELOP BEHIND IT.

MIZ037-043-091715-
/O.UPG.KGRR.HW.A.0001.051109T1600Z-051110T0300Z/
/O.NEW.KGRR.HW.W.0001.051109T1600Z-051110T0300Z/
MASON-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...HART
409 AM EST WED NOV 9 2005

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING AND CONTINUE
THROUGH THIS EVENING. SUSTAINED WIND SPEEDS OF 40 MPH OR WIND
GUSTS OF AT LEAST 58 MPH ARE LIKELY. 

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. WINDS OF THIS MAGNITUDE COULD KNOCK DOWN TREES AND POWER
LINES...AND COULD LEAD TO SOME PROPERTY DAMAGE.

$$

MIZ050-056-064-071-091715-
/O.UPG.KGRR.HW.A.0001.051109T1600Z-051110T0300Z/
/O.EXA.KGRR.WI.Y.0003.051109T1600Z-051110T0300Z/
MUSKEGON-OTTAWA-ALLEGAN-VAN BUREN-
INCLUDING THE CITIES OF...MUSKEGON...GRAND HAVEN...HOLLAND...
SOUTH HAVEN
409 AM EST WED NOV 9 2005

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING AND CONTINUE 
THROUGH THIS EVENING. WIND GUSTS OF 45 TO 50 MPH ARE LIKELY ACROSS
THE ADVISORY AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

MIZ038>040-044>046-051-052-057>059-065>067-072>074-091715-
/O.CON.KGRR.WI.Y.0003.051109T1600Z-051110T0300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MONTCALM-GRATIOT-KENT-
IONIA-CLINTON-BARRY-EATON-INGHAM-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...
WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...GREENVILLE...ALMA...
GRAND RAPIDS...IONIA...ST. JOHNS...HASTINGS...CHARLOTTE...
LANSING...KALAMAZOO...BATTLE CREEK...JACKSON
409 AM EST WED NOV 9 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
EST THIS EVENING.

VERY WINDY CONDITIONS WILL DEVELOP LATE THIS MORNING AND CONTINUE
THROUGH THIS EVENING. WIND GUSTS OF 45 TO 50 MPH ARE LIKELY ACROSS
THE ADVISORY AREA.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


MEADE
000 
WWUS73 KGRR 091636
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1136 AM EST WED NOV 9 2005

...WINDS ON THE INCREASE IN THE WAKE OF A FALL STORM SYSTEM...

.LOW PRESSURE CENTERED NORTH OF LAKE SUPERIOR AT MIDDAY WILL MOVE
EAST ACROSS ONTARIO THROUGH THIS EVENING. A COLD FRONT HAS ALREADY
SWEPT ACROSS SOUTHWEST LOWER MICHIGAN AND STRONG WESTERLY WINDS
ARE DEVELOPING. THE HIGHEST GUSTS WILL LIKELY OCCUR DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS.

MIZ037-043-100045-
/O.CON.KGRR.HW.W.0001.000000T0000Z-051110T0300Z/
MASON-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...HART
1136 AM EST WED NOV 9 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

VERY WINDY CONDITIONS CAN BE EXPECTED THIS AFTERNOON AND
EVENING. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH ARE ANTICIPATED
WITH WIND GUSTS TO NEAR 60 MPH POSSIBLE...ESPECIALLY NEAR LAKE
MICHIGAN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. WINDS OF THIS MAGNITUDE COULD KNOCK DOWN TREES AND
POWER LINES...AND COULD LEAD TO SOME PROPERTY DAMAGE.

$$

MIZ038>040-044>046-050>052-056>059-064>067-071>074-100045-
/O.CON.KGRR.WI.Y.0003.000000T0000Z-051110T0300Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...
WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1136 AM EST WED NOV 9 2005

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. 

WINDY CONDITIONS CAN BE EXPECTED THIS AFTERNOON AND EVENING.
SUSTAINED WINDS OF 20 TO 35 MPH CAN BE EXPECTED WITH WIND GUSTS
OF 45 TO 55 MPH. THE HIGHEST GUSTS IN THE ADVISORY AREA WILL BE
ALONG THE LAKESHORE FROM COVERT NORTH TO HOLLAND...GRAND HAVEN AND
MUSKEGON. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

DUKE
000 
WWUS73 KGRR 092110
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 PM EST WED NOV 9 2005

...STRONG WINDS TO CONTINUE THROUGH THE EVENING HOURS...

.LOW PRESSURE CENTERED NORTHEAST OF LAKE SUPERIOR THIS EVENING
WILL CONTINUE TO MOVE EAST ACROSS ONTARIO THROUGH MIDNIGHT. STRONG
WINDS IN THE WAKE OF THIS SYSTEM WILL PERSIST THROUGH MIDNIGHT.
THE HIGHEST WINDS WILL OCCUR ALONG THE LAKE MICHIGAN SHORELINE.

MIZ037-043-100500-
/O.EXT.KGRR.HW.W.0001.000000T0000Z-051110T0500Z/
MASON-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...HART
410 PM EST WED NOV 9 2005

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

VERY WINDY CONDITIONS CAN BE EXPECTED THIS EVENING. SUSTAINED
WIND SPEEDS OF 25 TO 40 MPH ARE ANTICIPATED WITH WIND GUSTS TO
NEAR 60 MPH POSSIBLE...ESPECIALLY NEAR LAKE MICHIGAN.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS
EXPECTED. WINDS OF THIS MAGNITUDE COULD KNOCK DOWN TREES AND
POWER LINES...AND COULD LEAD TO SOME PROPERTY DAMAGE.

$$

MIZ038>040-044>046-050>052-056>059-064>067-071>074-100500-
/O.EXT.KGRR.WI.Y.0003.000000T0000Z-051110T0500Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...
WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
410 PM EST WED NOV 9 2005

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST TONIGHT. 

WINDY CONDITIONS CAN BE EXPECTED THIS EVENING. SUSTAINED WINDS OF
20 TO 35 MPH CAN BE EXPECTED WITH WIND GUSTS OF 45 TO 55 MPH. THE
HIGHEST GUSTS IN THE ADVISORY AREA WILL BE ALONG THE LAKESHORE
FROM COVERT NORTH TO HOLLAND...GRAND HAVEN AND MUSKEGON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$


DUKE
000 
WWUS73 KGRR 100407
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1107 PM EST WED NOV 9 2005

...HIGH WIND WARNING AND WIND ADVISORIES ARE CANCELLED...

.AS LOW PRESSURE NEAR THE ONTARIO/QUEBEC BORDER MOVES AWAY FROM
THE REGION...WINDS WILL CONTINUE TO DECREASE.

MIZ037-043-100515-
/O.CAN.KGRR.HW.W.0001.000000T0000Z-051110T0500Z/
MASON-OCEANA-
INCLUDING THE CITIES OF...LUDINGTON...HART
1107 PM EST WED NOV 9 2005

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
HIGH WIND WARNING. WINDS WILL CONTINUE TO SLOWLY DECREASE
OVERNIGHT BUT WILL STILL BE RATHER GUSTY AT SPEEDS UP TO 35 MPH.

$$

MIZ038>040-044>046-050>052-056>059-064>067-071>074-100515-
/O.CAN.KGRR.WI.Y.0003.000000T0000Z-051110T0500Z/
LAKE-OSCEOLA-CLARE-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...BALDWIN...REED CITY...CLARE...
WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...MUSKEGON...
GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...IONIA...
ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1107 PM EST WED NOV 9 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. WINDS WILL CONTINUE TO SLOWLY DECREASE OVERNIGHT
BUT WILL STILL BE RATHER GUSTY AT SPEEDS UP TO 35 MPH.

$$

93

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Nov 8, 3:36 AM EST, 12 hours 18 minutes earlier.

Area forecast discussion, Nov 8, 3:36 AM EST, 12 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
336 AM EST TUE NOV 8 2005

SKIES ARE PARTLY CLOUDY ACROSS THE CWA. AREAS OF FOG HAVE FORMED
OVER THE NORTHERN CWA WHERE TEMPS HAVE FALLEN INTO THE MID 30S OVER
AREAS THAT HAVE RECEIVED A LOT OF RAIN RECENTLY. SFC ANALYSIS SHOWS
WEAK HIGH PRESSURE OVER THE GREAT LAKES. WATER VAPOR IMAGERY SHOWED
A DEVELOPING STORM SYSTEM OVER THE NORTHERN ROCKIES WITH REGIONAL
RADARS SHOWING AN EXPANDING SNOW FIELD OVER NORTHERN MONTANA.
FORECAST CONCERNS DEAL WITH SEVERE WEATHER CHANCES TONIGHT AND EARLY
WEDNESDAY AS THE STORM MOVES THROUGH THE WESTERN GREAT LAKES AND
THEN THE HIGH WIND POTENTIAL BEHIND THE SYSTEM WEDNESDAY AFTERNOON.

CLOUDS WILL BE ON THE INCREASE TODAY AS THE UPPER WAVE DEEPENS OVER
THE NORTHERN PLAINS AND MOVES TOWARD THE LAKES. THE SHORT RANGE
MODELS ARE IN PRETTY GOOD AGREEMENT TONIGHT AND ARE A BIT QUICKER
WITH MOVING THE SYSTEM INTO AND OUT OF THE REGION. AS THE LOW
EMERGES IN THE PLAINS TODAY THE WARM FRONT EXTENDING SOUTHEAST FROM
THE LOW INTO THE UPPER OHIO VALLEY WILL SHARPEN AND BEGIN TO MOVE
NORTHEAST. PCPN SHOULD REMAIN JUST SOUTHWEST OF THE CWA TODAY. HAVE
OPTED TO GO DRY IN THE SOUTH TODAY.

FOR TONIGHT...SOME IMPRESSIVE DYNAMICS ARE COMING TOGETHER. AS THE
WARM FRONT STRENGTHENS AND THE LOW OVER NORTHERN MINNESOTA
OCCLUDES...THE TRIPLE POINT OVER WISCONSIN WILL BEING TO MOVE EAST
TOWARD LOWER MICHIGAN. 0-3KM HELICITY IS STILL PROGD NEAR 500 M2/S2
WITH 80 PERCENT OF THAT IN THE 0-1KM RANGE. THAT/S IMPRESSIVE. SO IS
THE 60KTS OF 0-3KM BULK SHEAR. ADD TO THAT MIX THE LEFT EXIT REGION
OF THE 130KT UPPER JET...1500 J/KG CAPE AND A 90 KT 500 MB JET...AND
WE HAVE THE INGREDIENTS FOR SOME SEVERE WEATHER. A MAJOR DRAWBACK
HOWEVER IS THE SOUNDING THAT SHOWS A STRONG INVERSION OVER THE CWA
OVERNIGHT. THAT COULD SEVERLY...NO PUN...MINIMIZE THE WIND THREAT
OVER THE CWA. THAT WOULD LEAVE LARGE HAIL AS THE MAIN THREAT. IF
SOME OF THE WINDS CAN...HOWEVER...REACH THE GROUND...THEY COULD DO
SOME DAMAGE. WITH THE WARM FRONT NEARBY AND THE LARGE DEGREE OF
HELICITY IN PLACE...TORNADOES COULD BE A PLAYER TOO. THE WINDOW OF
OPPORTUNITY LOOKS TO BE BETWEEN 06Z AND 14Z WEDNESDAY.

THE COLD FRONT WILL BLAST THROUGH THE CWA BY 18Z OR SO AND COLD AIR
ADVECTION WILL QUICKLY COMMENCE. WE/LL BE LOOKING AT STRONG WINDS.
WOULDN/T BE SURPRISED TO SEE A WIND ADVISORY ON LAND WEDNESDAY
AFTERNOON AND GALES IN THE NEARSHORE...BUT I DON/T THINK THE WINDS
WILL BE
STRONG ENOUGH FOR A WARNING. NAM/GFS BUFKIT SHOWS A FAIRLY DEEP
MIXED LATER TAPPING INTO 35-40 KT WINDS DURING THE AFTERNOON.  A
STRONG THERMAL PACKING MEANS THAT WE/LL HAVE 850 MB TEMPS NEAR -2C
BY 00Z THURSDAY WITH TEMPS FALLING TO -6C BY MIDNIGHT WEDNESDAY
NIGHT. THOSE AIR TEMPS WILL PRODUCE LAKE DELTA T/S NEAR 20C. WE/LL
HAVE LAKE EFFECT RAIN SHOWERS MIXING WITH AND THEN CHANGING TO SNOW
SHOWERS AFTER MIDNIGHT.

BY THURSDAY MORNING THE PCPN SHOULD BE MAINLY SHSN. WE/LL END THE
PCPN BY NOON OR SO AS THE UPPER LOW MOVES EAST AND WARMER AIR
QUICKLY BEINGS TO MOVE BACK INTO THE REGION.

.LONG TERM...
MEDIUM RANGE PROGS ARE STILL PAINTING THE SAME PICTURE FOR THE END
OF THE WEEK AND UPCOMING WEEKEND. WARM ADVECTION GETS UNDERWAY ON
THURSDAY NIGHT WHICH SHOULD SCOUR OUT ANY OF THE REMAINING LOW
CLOUDINESS. FRIDAY LOOKS LIKE A BREEZY AND MILD DAY WITH TIGHTENING
GRADIENT ON THE BACK SIDE OF THE DEPARTING SURFACE RIDGE. THE RETURN
FLOW LOOKS QUITE DRY AND WILL SHOOT FOR MOSTLY SUNNY CONDITIONS.
OVER THE WEEKEND WELL BE WATCHING A WAVE EJECTING FROM THE SW U.S.
WHICH EVENTUALLY HELPS SEND A COLD FRONT THROUGH ON SUNDAY.
DEPENDING ON THE STRENGTH/TRACK OF THIS SRN STREAM TROUGH...WE COULD
EASILY SEE YET ANOTHER STRONG SURFACE CYCLONE PASSING WEST OF THE
STATE WITH MORE CONVECTIVE ACTIVITY. THIS SYSTEM IS EXPECTED TO BE
OUT OF THE PICTURE BY MONDAY...WITH A SURFACE RIDGE AND DRY WEATHER
RETURNING TO THE AREA.

.GRR WATCHES/WARNINGS/ADVISORIES...DENSE FOG ADVISORY UNTIL 9 AM FOR
THE NORTHERN HALF OF THE CWA.

&&

93 MEADE
Hazardous weather outlook, Nov 8, 11:55 AM EST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 AM EST TUE NOV 8 2005

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-090945-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA-
CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT-
OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN-
KALAMAZOO-CALHOUN-JACKSON-
1155 AM EST TUE NOV 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT AS A STRONG WARM FRONT APPROACHES
FROM THE SOUTHWEST... AND SOME OF THE STORMS COULD BE SEVERE AFTER
MIDNIGHT. THE PRIMARY THREAT WILL BE LARGE HAIL ALTHOUGH DAMAGING
WIND GUSTS AND AN ISOLATED TORNADO CANNOT BE RULED OUT. THUNDERSTORM
MOVEMENT WILL BE EAST AT 40 MPH.

WAVES ON LAKE MICHIGAN WILL BUILD TO 3 TO 5 FEET NORTH OF GRAND
HAVEN LATE TONIGHT AS WINDS TURN TO THE SOUTH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A STRONG COLD FRONT WILL PASS THROUGH THE REGION WEDNESDAY
MORNING...WHICH WILL END THE THUNDERSTORM THREAT BY NOON. WIND GUSTS
IN EXCESS OF 50 MPH FROM THE WEST ARE LIKELY ON WEDNESDAY AFTERNOON
AND NIGHT BEHIND THE FRONT. THIS MAY RESULT IN SOME POWER OUTAGES.
WAVES ON LAKE MICHIGAN WILL BUILD TO 10 TO 14 FEET WHICH WILL POSE A
THREAT TO SMALL CRAFT AND ANYONE VENTURING OUT ON AREA PIERS.  GALE
WARNINGS HAVE BEEN POSTED FOR THE NEARSHORE WATERS OF LAKE
MICHIGAN.

RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS LATE WEDNESDAY NIGHT AND
LINGER INTO THURSDAY MORNING...ALTHOUGH NO SNOW ACCUMULATIONS ARE
EXPECTED AT THIS TIME.

ANOTHER ROUND OF THUNDERSTORMS IS POSSIBLE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND EARLY WEDNESDAY
MORNING.

MEADE MJS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 8, 2:36 AM ESTDense Fog AdvisoryGRRClare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more7 hr
Nov 8, 3:54 PM ESTHigh Wind WatchGRRAllegan, Mason, Muskegon, Oceana, Ottawa, Van Buren31 hr

Nearby

Wind Advisories in Michigan, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.